MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.160S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was implanted with trochanteric fixation nail-advanced (tfna) on an unknown date in (b)(6) 2021.Tfna nail broke post-operatively at the junction of the nail and the lag screw.The revision procedure was performed on (b)(6) 2021 with removal of tfna and insertion of trochanteric fixation nail (tfn).Patient outcome is unknown.This report is for one (1) 11mm/130 deg ti cann tfna 400mm/right - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6 - codes updated to imdrf codes.Investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the image attached in the email in notes & attachments section of pc titled "additional information from kenny koay".The image was reviewed and the complaint condition is confirmed.The tfna nail appears to be broken into two pieces at the junction between the nail and the helical screw.There does not appear to be any other visual defects or damage that would contribute to the complaint condition in the provided image.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot : manufacturing date: 12-apr-2021.Expiration date: 28-feb-2031.Production order traveler met all inspection acceptance criteria.Inspection sheet, in process / inspect dimensional / final, ns071295 rev f met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, ns067861 rev b met all inspection acceptance criteria.Packaging label log lppf rev e, lmd rev a was reviewed and determined to be conforming.Scn 19772 supplied by ees (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.912.3 - tfna lock drive lot number: 84p0979.Lot quantity: (b)(4).One part was scrapped for anodize voids (ay) at op.50, final inspection.Production order traveler met all inspection acceptance criteria other than the one piece noted.Inspection sheet ns062925 rev e met all inspection acceptance criteria, aside from the one part that was scrapped.Part number: 04.037.942.2 - lock prong, 130 degree, tfna static locking prong lot number: 82p4698 lot quantity: (b)(4) production order traveler met all inspection acceptance criteria.Part number: 04.037.912.4 - wave spring, shim ended for tfna nail assembly lot number: 77p1355.Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection ns062851 rev b met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by smalley dated 21-jan-2021 was reviewed and found to be conforming.Part number: 21127 ¿ timoagri16.00 lot number: 57p4742.Lot quantity: 2,115 lbs.Inspection instruction met all inspection acceptance criteria.Certified test report received from perryman company dated 01-apr-2020 was reviewed and found to be conforming.Lot summary report dated 26-may-2020 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device history review- this lot met all dimensional, visual, sterility, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key13011296
Report Number2939274-2021-07094
Device Sequence Number1894173
Product Code HSB
UDI-Device Identifier10886982096685
UDI-Public(01)10886982096685
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.160S
Device Catalogue Number04.037.160S
Device Lot Number98P6362
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: NAIL DISTAL LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight68 KG